The patient is a 60-year-old woman who initially presented 6 years ago with acute hepatitis and jaundice. Hepatic biopsy suggested primary sclerosing cholangitis, although the IgG4 was indeterminate. She was treated with steroids, and then maintenance with azathioprine, and had marked normalization of her liver function. A clinical diagnosis of steroid responsive autoimmune cholangitis was made. Since then, with weight gain on steroids, she developed diabetes and NASH. NASH improved with weight loss.
Due to diabetes, weight gain, and osteoporosis, the steroids were tapered off. A few months later, as her steroids were tapered to very low doses, she developed edema and high-grade proteinuria (5 g/g on spot urine), with stable renal function.
A renal biopsy was performed (see below).
Despite taking 100 mg of azathioprine, 3 mg prednisone, and 50 mg losartan daily, her proteinuria has progressed to 10 grams, and albumin is down to 3.1 mg/dl.
As noted above
Azathioprine, prednisone, losartan
Obese, 2+ lower extremity edema
Laboratory and other data:
Workup for malignancy has included a negative colonoscopy, mammogram, gynecologic exam, CT abdomen/pelvis, CA19-9, and MRCP.